A case of BOOP developed during bucillamine treatment for rheumatoid.

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

We describe a patient with rheumatoid arthritis(RA) who developed bronchiolitis obliterans organizing pneumonia(BOOP) during the treatment of bucillamine. A 51 year-old man was admitted to the hospital for an abnormal shadow on his chest radiograph. He had been diagnosed as having RA 3 years previously and had been receiving 200 mg of bucillamine for 21 months. Two months prior to admission, he presented with a cough and his chest X-ray showed opacities in both lower lungs. He was treated with antibiotics for 2 months after the development of cough and lesions on the chest X-ray, but the symptoms and lung lesions became more aggravated. On admission, an HRCT revealed airspace consolidations in the subpleural space of both basal lungs and a CT-guided fine needle aspiration biopsy showed Masson's body filling air space, interstitial infiltration of acute and chronic inflammatory cells and type II cell hyperplasia, consistent with BOOP. Bucillamine was stopped and 50 mg of prednisolone was administered. His symptoms and infiltrations on the chest X-ray resolved. We suggest that bucillamine should be considered as a drug possibly associated with BOOP.

Original languageEnglish
Pages (from-to)36-39
Number of pages4
JournalKorean Journal of Internal Medicine
Volume16
Issue number1
Publication statusPublished - 2001 Mar 1

Fingerprint

Cryptogenic Organizing Pneumonia
Thorax
X-Rays
Cough
Lung
Rheumatoid Arthritis
Therapeutics
Fine Needle Biopsy
Prednisolone
Hyperplasia
Air
Anti-Bacterial Agents
bucillamine
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Internal Medicine

Cite this

@article{c14f539f25f84440a32513d9166be58e,
title = "A case of BOOP developed during bucillamine treatment for rheumatoid.",
abstract = "We describe a patient with rheumatoid arthritis(RA) who developed bronchiolitis obliterans organizing pneumonia(BOOP) during the treatment of bucillamine. A 51 year-old man was admitted to the hospital for an abnormal shadow on his chest radiograph. He had been diagnosed as having RA 3 years previously and had been receiving 200 mg of bucillamine for 21 months. Two months prior to admission, he presented with a cough and his chest X-ray showed opacities in both lower lungs. He was treated with antibiotics for 2 months after the development of cough and lesions on the chest X-ray, but the symptoms and lung lesions became more aggravated. On admission, an HRCT revealed airspace consolidations in the subpleural space of both basal lungs and a CT-guided fine needle aspiration biopsy showed Masson's body filling air space, interstitial infiltration of acute and chronic inflammatory cells and type II cell hyperplasia, consistent with BOOP. Bucillamine was stopped and 50 mg of prednisolone was administered. His symptoms and infiltrations on the chest X-ray resolved. We suggest that bucillamine should be considered as a drug possibly associated with BOOP.",
author = "Lee, {Young Ho} and Kim, {Y. R.} and Ji, {Jong Dae} and Shim, {Jae Jeong} and Kang, {Kyung Ho} and Ju-Han Lee and Kim, {Han Kyeom} and Song, {Gwan Gyu}",
year = "2001",
month = "3",
day = "1",
language = "English",
volume = "16",
pages = "36--39",
journal = "Korean Journal of Internal Medicine",
issn = "0494-4712",
publisher = "Korean Association of Internal Medicine",
number = "1",

}

TY - JOUR

T1 - A case of BOOP developed during bucillamine treatment for rheumatoid.

AU - Lee, Young Ho

AU - Kim, Y. R.

AU - Ji, Jong Dae

AU - Shim, Jae Jeong

AU - Kang, Kyung Ho

AU - Lee, Ju-Han

AU - Kim, Han Kyeom

AU - Song, Gwan Gyu

PY - 2001/3/1

Y1 - 2001/3/1

N2 - We describe a patient with rheumatoid arthritis(RA) who developed bronchiolitis obliterans organizing pneumonia(BOOP) during the treatment of bucillamine. A 51 year-old man was admitted to the hospital for an abnormal shadow on his chest radiograph. He had been diagnosed as having RA 3 years previously and had been receiving 200 mg of bucillamine for 21 months. Two months prior to admission, he presented with a cough and his chest X-ray showed opacities in both lower lungs. He was treated with antibiotics for 2 months after the development of cough and lesions on the chest X-ray, but the symptoms and lung lesions became more aggravated. On admission, an HRCT revealed airspace consolidations in the subpleural space of both basal lungs and a CT-guided fine needle aspiration biopsy showed Masson's body filling air space, interstitial infiltration of acute and chronic inflammatory cells and type II cell hyperplasia, consistent with BOOP. Bucillamine was stopped and 50 mg of prednisolone was administered. His symptoms and infiltrations on the chest X-ray resolved. We suggest that bucillamine should be considered as a drug possibly associated with BOOP.

AB - We describe a patient with rheumatoid arthritis(RA) who developed bronchiolitis obliterans organizing pneumonia(BOOP) during the treatment of bucillamine. A 51 year-old man was admitted to the hospital for an abnormal shadow on his chest radiograph. He had been diagnosed as having RA 3 years previously and had been receiving 200 mg of bucillamine for 21 months. Two months prior to admission, he presented with a cough and his chest X-ray showed opacities in both lower lungs. He was treated with antibiotics for 2 months after the development of cough and lesions on the chest X-ray, but the symptoms and lung lesions became more aggravated. On admission, an HRCT revealed airspace consolidations in the subpleural space of both basal lungs and a CT-guided fine needle aspiration biopsy showed Masson's body filling air space, interstitial infiltration of acute and chronic inflammatory cells and type II cell hyperplasia, consistent with BOOP. Bucillamine was stopped and 50 mg of prednisolone was administered. His symptoms and infiltrations on the chest X-ray resolved. We suggest that bucillamine should be considered as a drug possibly associated with BOOP.

UR - http://www.scopus.com/inward/record.url?scp=0035293386&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0035293386&partnerID=8YFLogxK

M3 - Article

C2 - 11417303

AN - SCOPUS:0035293386

VL - 16

SP - 36

EP - 39

JO - Korean Journal of Internal Medicine

JF - Korean Journal of Internal Medicine

SN - 0494-4712

IS - 1

ER -